So sorry to hear what you're going through with your 3 year old.
I hope I can give you some insight but I can only relate it to my own situation. As Kayakmom said, I have epilepsy and Ulcerative Colitis. Both diagnosed around the same time (1979)so I can speak from personal experiene.
It is a documented fact that any type of IBS,UC,CD etc go hand in hand with epilepsy. If a person developes a GI problem either hereditary or otherwise (Doctors don't know the exact cause) They have a very high chanch of getting a seizure disorder or if they develope EP they stand a very high chance of having a GI problem.
This is because there are so many nerves in the GI tract that effect the brain functions and visa/versa.
Does the Doctor know he's treating more than one condition? If so maybe lamictal or depakote is not the right choice.
RE:Meds. The neurologist and GI Doctor have to work together on this to ensure she gets the right balance of meds that will work together, It's like walking a tight rope.
Some of the GI meds paint a protective coating on the lining of the bowel and intastines. This makes it harder for the epilepsy meds to penetrate and get into the blood stream and as a result, your blood level may show a level below the theraputic level and therefore your neurologist may increase the doseage.
By increasing the doseage, the meds COULD become toxic in the system and that's when she'll have problems with co-ordination, slurred speech, poor short term memory to name a few. It's like walking a tight rope.
In my opinion, don't worry about the side effects at this point. Get the two conditions under control, that should be the first priority. Once it's under manageable control, then speak to the Doc about the side effects.
Speak to your Doctor before you do anything.
Diagnosed with epilepsy and ulcerative colitis in 1979,
Been on meds ever since.